Alert archive / Alabama / Wind Advisories in 2026
Wind Advisory 2, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Jan 30, 2026, 10:53 AM CST for 39 counties in Alabama. It took effect at Jan 31, 2026, 2:00 AM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2026, 10:53 AM CST (16:53 UTC)
- In effect from
- Jan 31, 2026, 2:00 AM CST
- Expired
- Jan 31, 2026, 8:07 PM CST
- In force
- 18 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 4.9 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
251 WWUS74 KBMX 301653 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 1053 AM CST Fri Jan 30 2026 ALZ011>015-017-018-022>026-030>035-039>042-310800- /O.CAN.KBMX.EC.A.0002.260131T1800Z-260201T1800Z/ /O.NEW.KBMX.WI.Y.0002.260131T0800Z-260201T0300Z/ /O.EXT.KBMX.EC.W.0001.260131T0600Z-260201T1800Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Pickens- Tuscaloosa-Jefferson-Shelby-St. Clair-Sumter-Greene-Hale-Perry- Bibb-Chilton-Marengo-Dallas-Autauga-Lowndes- Including the cities of Moundville, Clanton, Double Springs, Sulligent, Vernon, Birmingham, Fort Deposit, Oneonta, Moody, Pelham, Gadsden, Alabaster, Eutaw, Hamilton, Selma, Demopolis, Linden, Hayneville, Pell City, Fayette, Jasper, Tuscaloosa, Livingston, Columbiana, Greensboro, Marion, Centreville, Carrollton, Hoover, and Prattville 1053 AM CST Fri Jan 30 2026 ...EXTREME COLD WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SUNDAY... ...WIND ADVISORY IN EFFECT FROM 2 AM TO 9 PM CST SATURDAY... * WHAT...For the Extreme Cold Warning, dangerously cold wind chills below zero are expected. For the Wind Advisory, northwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Autauga, Bibb, Blount, Chilton, Dallas, Etowah, Fayette, Greene, Hale, Jefferson, Lamar, Lowndes, Marengo, Marion, Perry, Pickens, Shelby, St. Clair, Sumter, Tuscaloosa, Walker, and Winston Counties. * WHEN...For the Extreme Cold Warning, from midnight tonight to noon CST Sunday. For the Wind Advisory, from 2 AM to 9 PM CST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. Frostbite and hypothermia will occur if unprotected skin is exposed to these temperatures. An extended period of subfreezing temperatures could cause pipes to burst. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Dress in layers including a hat, face mask, and gloves if you must go outside. Keep pets indoors as much as possible. Make frequent checks on older family, friends, and neighbors. Ensure portable heaters are used correctly. Do not use generators or grills inside. To prevent freezing and possible bursting of pipes they should be wrapped, drained, or allowed to drip slowly. && $$ ALZ019>021-027>029-036>038-043>050-310800- /O.UPG.KBMX.EC.A.0002.260131T1800Z-260201T1800Z/ /O.NEW.KBMX.WI.Y.0002.260131T0800Z-260201T0300Z/ /O.EXB.KBMX.EC.W.0001.260131T1800Z-260201T1800Z/ /O.CON.KBMX.CW.Y.0003.260131T0600Z-260131T1800Z/ Calhoun-Cherokee-Cleburne-Talladega-Clay-Randolph-Coosa- Tallapoosa-Chambers-Elmore-Montgomery-Macon-Bullock-Lee-Russell- Pike-Barbour- Including the cities of Heflin, Auburn, Rockford, Montgomery, Eufaula, Valley, Lafayette, Sylacauga, Centre, Phenix City, Union Springs, Tuskegee, Wetumpka, Opelika, Alexander City, Tallassee, Lanett, Roanoke, Talladega, Anniston, Troy, Dadeville, and Ashland 1053 AM CST Fri Jan 30 2026 ...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY... ...WIND ADVISORY IN EFFECT FROM 2 AM TO 9 PM CST SATURDAY... ...EXTREME COLD WARNING IN EFFECT FROM NOON SATURDAY TO NOON CST SUNDAY... * WHAT...For the Cold Weather Advisory, very cold wind chills as low as 4 above expected. For the Wind Advisory, northwest winds 15 to 25 mph with gusts up to 40 mph expected. For the Extreme Cold Warning, dangerously cold wind chills below 5 degrees are expected. * WHERE...Barbour, Bullock, Calhoun, Chambers, Cherokee, Clay, Cleburne, Coosa, Elmore, Lee, Macon, Montgomery, Pike, Randolph, Russell, Talladega, and Tallapoosa Counties. * WHEN...For the Cold Weather Advisory, from midnight tonight to noon CST Saturday. For the Wind Advisory, from 2 AM to 9 PM CST Saturday. For the Extreme Cold Warning, from noon Saturday to noon CST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. Frostbite and hypothermia will occur if unprotected skin is exposed to these temperatures. An extended period of subfreezing temperatures could cause pipes to burst. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Dress in layers including a hat, face mask, and gloves if you must go outside. Keep pets indoors as much as possible. Make frequent checks on older family, friends, and neighbors. Ensure portable heaters are used correctly. Do not use generators or grills inside. To prevent freezing and possible bursting of pipes they should be wrapped, drained, or allowed to drip slowly. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
3 follow-up statements
866 WWUS74 KBMX 310551 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 1151 PM CST Fri Jan 30 2026 ALZ019>021-027>029-036>038-043>050-312000- /O.CON.KBMX.EC.W.0001.260131T1800Z-260201T1800Z/ /O.CON.KBMX.CW.Y.0003.260131T0600Z-260131T1800Z/ /O.CON.KBMX.WI.Y.0002.260131T0800Z-260201T0300Z/ Calhoun-Cherokee-Cleburne-Talladega-Clay-Randolph-Coosa- Tallapoosa-Chambers-Elmore-Montgomery-Macon-Bullock-Lee-Russell- Pike-Barbour- Including the cities of Union Springs, Lafayette, Eufaula, Centre, Phenix City, Tuskegee, Troy, Auburn, Opelika, Sylacauga, Anniston, Heflin, Lanett, Alexander City, Dadeville, Wetumpka, Rockford, Ashland, Talladega, Roanoke, Valley, Montgomery, and Tallassee 1151 PM CST Fri Jan 30 2026 ...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST SATURDAY... ...EXTREME COLD WARNING REMAINS IN EFFECT FROM NOON SATURDAY TO NOON CST SUNDAY... * WHAT...For the Cold Weather Advisory, very cold wind chills in the single digits are expected. For the Wind Advisory, northwest winds 15 to 25 mph with gusts up to 40 mph expected. For the Extreme Cold Warning, dangerously cold wind chills as low as 2 below zero expected. * WHERE...Barbour, Bullock, Calhoun, Chambers, Cherokee, Clay, Cleburne, Coosa, Elmore, Lee, Macon, Montgomery, Pike, Randolph, Russell, Talladega, and Tallapoosa Counties. * WHEN...For the Cold Weather Advisory, until noon CST Saturday. For the Wind Advisory, until 9 PM CST Saturday. For the Extreme Cold Warning, from noon Saturday to noon CST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. Frostbite and hypothermia will occur if unprotected skin is exposed to these temperatures. An extended period of subfreezing temperatures could cause pipes to burst. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Dress in layers including a hat, face mask, and gloves if you must go outside. Keep pets indoors as much as possible. Make frequent checks on older family, friends, and neighbors. Ensure portable heaters are used correctly. Do not use generators or grills inside. To prevent freezing and possible bursting of pipes they should be wrapped, drained, or allowed to drip slowly. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ ALZ011>015-017-018-022>026-030>035-039>042-312000- /O.CON.KBMX.EC.W.0001.260131T0600Z-260201T1800Z/ /O.CON.KBMX.WI.Y.0002.260131T0800Z-260201T0300Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Pickens- Tuscaloosa-Jefferson-Shelby-St. Clair-Sumter-Greene-Hale-Perry- Bibb-Chilton-Marengo-Dallas-Autauga-Lowndes- Including the cities of Fayette, Vernon, Centreville, Clanton, Columbiana, Linden, Selma, Hamilton, Alabaster, Marion, Moody, Hoover, Fort Deposit, Hayneville, Pelham, Double Springs, Eutaw, Tuscaloosa, Oneonta, Livingston, Birmingham, Sulligent, Demopolis, Greensboro, Prattville, Jasper, Gadsden, Carrollton, Pell City, and Moundville 1151 PM CST Fri Jan 30 2026 ...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL NOON CST SUNDAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST SATURDAY... * WHAT...For the Extreme Cold Warning, dangerously cold wind chills as low as 3 above expected. For the Wind Advisory, northwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Autauga, Bibb, Blount, Chilton, Dallas, Etowah, Fayette, Greene, Hale, Jefferson, Lamar, Lowndes, Marengo, Marion, Perry, Pickens, Shelby, St. Clair, Sumter, Tuscaloosa, Walker, and Winston Counties. * WHEN...For the Extreme Cold Warning, until noon CST Sunday. For the Wind Advisory, until 9 PM CST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. Frostbite and hypothermia will occur if unprotected skin is exposed to these temperatures. An extended period of subfreezing temperatures could cause pipes to burst. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Dress in layers including a hat, face mask, and gloves if you must go outside. Keep pets indoors as much as possible. Make frequent checks on older family, friends, and neighbors. Ensure portable heaters are used correctly. Do not use generators or grills inside. To prevent freezing and possible bursting of pipes they should be wrapped, drained, or allowed to drip slowly. && $$ 56
647 WWUS74 KBMX 311811 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 1211 PM CST Sat Jan 31 2026 ALZ019>021-027>029-036>038-043>050-010800- /O.EXP.KBMX.CW.Y.0003.000000T0000Z-260131T1800Z/ /O.CON.KBMX.EC.W.0001.000000T0000Z-260201T1800Z/ /O.CON.KBMX.WI.Y.0002.000000T0000Z-260201T0300Z/ Calhoun-Cherokee-Cleburne-Talladega-Clay-Randolph-Coosa- Tallapoosa-Chambers-Elmore-Montgomery-Macon-Bullock-Lee-Russell- Pike-Barbour- Including the cities of Ashland, Rockford, Dadeville, Roanoke, Lanett, Eufaula, Montgomery, Union Springs, Heflin, Troy, Centre, Wetumpka, Opelika, Valley, Anniston, Talladega, Lafayette, Phenix City, Sylacauga, Tallassee, Auburn, Alexander City, and Tuskegee 1211 PM CST Sat Jan 31 2026 ...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL NOON CST SUNDAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...For the Extreme Cold Warning, dangerously cold wind chills as low as 3 below to 5 above. For the Wind Advisory, northwest winds 15 to 20 mph with gusts up to 40 mph. * WHERE...Barbour, Bullock, Calhoun, Chambers, Cherokee, Clay, Cleburne, Coosa, Elmore, Lee, Macon, Montgomery, Pike, Randolph, Russell, Talladega, and Tallapoosa Counties. * WHEN...For the Extreme Cold Warning, until noon CST Sunday. For the Wind Advisory, until 9 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. Frostbite and hypothermia will occur if unprotected skin is exposed to these temperatures. An extended period of subfreezing temperatures could cause pipes to burst. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Dress in layers including a hat, face mask, and gloves if you must go outside. Keep pets indoors as much as possible. Make frequent checks on older family, friends, and neighbors. Ensure portable heaters are used correctly. Do not use generators or grills inside. To prevent freezing and possible bursting of pipes they should be wrapped, drained, or allowed to drip slowly. && $$ ALZ011>015-017-018-022>026-030>035-039>042-010800- /O.CON.KBMX.EC.W.0001.000000T0000Z-260201T1800Z/ /O.CON.KBMX.WI.Y.0002.000000T0000Z-260201T0300Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Pickens- Tuscaloosa-Jefferson-Shelby-St. Clair-Sumter-Greene-Hale-Perry- Bibb-Chilton-Marengo-Dallas-Autauga-Lowndes- Including the cities of Hoover, Demopolis, Carrollton, Columbiana, Alabaster, Hamilton, Double Springs, Moundville, Selma, Gadsden, Pelham, Birmingham, Prattville, Hayneville, Eutaw, Pell City, Vernon, Greensboro, Centreville, Sulligent, Tuscaloosa, Livingston, Jasper, Moody, Linden, Marion, Clanton, Oneonta, Fort Deposit, and Fayette 1211 PM CST Sat Jan 31 2026 ...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL NOON CST SUNDAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...For the Extreme Cold Warning, dangerously cold wind chills as low as zero to 5 above. For the Wind Advisory, northwest winds 15 to 20 mph with gusts up to 35 mph. * WHERE...Autauga, Bibb, Blount, Chilton, Dallas, Etowah, Fayette, Greene, Hale, Jefferson, Lamar, Lowndes, Marengo, Marion, Perry, Pickens, Shelby, St. Clair, Sumter, Tuscaloosa, Walker, and Winston Counties. * WHEN...For the Extreme Cold Warning, until noon CST Sunday. For the Wind Advisory, until 9 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. Frostbite and hypothermia will occur if unprotected skin is exposed to these temperatures. An extended period of subfreezing temperatures could cause pipes to burst. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Dress in layers including a hat, face mask, and gloves if you must go outside. Keep pets indoors as much as possible. Make frequent checks on older family, friends, and neighbors. Ensure portable heaters are used correctly. Do not use generators or grills inside. To prevent freezing and possible bursting of pipes they should be wrapped, drained, or allowed to drip slowly. && $$ 12/Robinson
534 WWUS74 KBMX 010207 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 807 PM CST Sat Jan 31 2026 ALZ011>015-017-018-022>026-030>035-039>042-011200- /O.CAN.KBMX.WI.Y.0002.000000T0000Z-260201T0300Z/ /O.CON.KBMX.EC.W.0001.000000T0000Z-260201T1800Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Pickens- Tuscaloosa-Jefferson-Shelby-St. Clair-Sumter-Greene-Hale-Perry- Bibb-Chilton-Marengo-Dallas-Autauga-Lowndes- Including the cities of Moody, Marion, Clanton, Prattville, Hayneville, Pelham, Fayette, Greensboro, Centreville, Pell City, Tuscaloosa, Demopolis, Gadsden, Moundville, Linden, Fort Deposit, Birmingham, Selma, Alabaster, Sulligent, Hoover, Vernon, Jasper, Double Springs, Eutaw, Livingston, Columbiana, Carrollton, Hamilton, and Oneonta 807 PM CST Sat Jan 31 2026 ...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL NOON CST SUNDAY... ...WIND ADVISORY IS CANCELLED... * WHAT...Dangerously cold wind chills as low zero. * WHERE...Autauga, Bibb, Blount, Chilton, Dallas, Etowah, Fayette, Greene, Hale, Jefferson, Lamar, Lowndes, Marengo, Marion, Perry, Pickens, Shelby, St. Clair, Sumter, Tuscaloosa, Walker, and Winston Counties. * WHEN...Until noon CST Sunday. * IMPACTS...Frostbite and hypothermia will occur if unprotected skin is exposed to these temperatures. An extended period of subfreezing temperatures could cause pipes to burst. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dress in layers including a hat, face mask, and gloves if you must go outside. Keep pets indoors as much as possible. Make frequent checks on older family, friends, and neighbors. Ensure portable heaters are used correctly. Do not use generators or grills inside. To prevent freezing and possible bursting of pipes they should be wrapped, drained, or allowed to drip slowly. && $$ ALZ019>021-027>029-036>038-043>050-011200- /O.CAN.KBMX.WI.Y.0002.000000T0000Z-260201T0300Z/ /O.CON.KBMX.EC.W.0001.000000T0000Z-260201T1800Z/ Calhoun-Cherokee-Cleburne-Talladega-Clay-Randolph-Coosa- Tallapoosa-Chambers-Elmore-Montgomery-Macon-Bullock-Lee-Russell- Pike-Barbour- Including the cities of Valley, Sylacauga, Roanoke, Montgomery, Centre, Anniston, Troy, Alexander City, Auburn, Talladega, Dadeville, Lafayette, Opelika, Tuskegee, Wetumpka, Heflin, Eufaula, Ashland, Lanett, Union Springs, Tallassee, Phenix City, and Rockford 807 PM CST Sat Jan 31 2026 ...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL NOON CST SUNDAY... ...WIND ADVISORY IS CANCELLED... * WHAT...Dangerously cold wind chills as low as 3 below zero. * WHERE...Barbour, Bullock, Calhoun, Chambers, Cherokee, Clay, Cleburne, Coosa, Elmore, Lee, Macon, Montgomery, Pike, Randolph, Russell, Talladega, and Tallapoosa Counties. * WHEN...Until noon CST Sunday. * IMPACTS...Frostbite and hypothermia will occur if unprotected skin is exposed to these temperatures. An extended period of subfreezing temperatures could cause pipes to burst. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dress in layers including a hat, face mask, and gloves if you must go outside. Keep pets indoors as much as possible. Make frequent checks on older family, friends, and neighbors. Ensure portable heaters are used correctly. Do not use generators or grills inside. To prevent freezing and possible bursting of pipes they should be wrapped, drained, or allowed to drip slowly. && $$ TC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Jan 30, 6:15 AM CST, 4 hours 38 minutes earlier. Its key messages:
- Updated at 605 AM CST FRI JAN 30 2026
- Dangerously cold temperatures are expected this weekend. The Extreme Cold Warning has been expanded to include the western half of Central Alabama, with A Cold Weather Advisory remaining in effect for the rest of the area through Saturday morning. Wind chills are currently forecast between 4 below zero in the far northwest to the single digits in the far southeast.
- The Extreme Cold Watch remains in effect for the entire area Saturday night into Sunday morning. Wind chills are currently forecast between 3 below zero across eastern counties to the single digits above zero elsewhere Sunday morning.
- There is a chance of snow showers across far eastern and northeastern portions of Central Alabama Saturday morning that could lead to very minor accumulations, mainly across higher elevations.
- A higher chance exists for bands of snow flurries to develop as far south as Clanton and Alexander City through midday Saturday. However, no impacts or accumulations are expected.
Area forecast discussion, Jan 30, 6:15 AM CST, 4 hours 38 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 615 AM CST Fri Jan 30 2026 ...New AVIATION... .KEY MESSAGES... Updated at 605 AM CST FRI JAN 30 2026 - Dangerously cold temperatures are expected this weekend. The Extreme Cold Warning has been expanded to include the western half of Central Alabama, with A Cold Weather Advisory remaining in effect for the rest of the area through Saturday morning. Wind chills are currently forecast between 4 below zero in the far northwest to the single digits in the far southeast. - The Extreme Cold Watch remains in effect for the entire area Saturday night into Sunday morning. Wind chills are currently forecast between 3 below zero across eastern counties to the single digits above zero elsewhere Sunday morning. - There is a chance of snow showers across far eastern and northeastern portions of Central Alabama Saturday morning that could lead to very minor accumulations, mainly across higher elevations. - A higher chance exists for bands of snow flurries to develop as far south as Clanton and Alexander City through midday Saturday. However, no impacts or accumulations are expected. && .DISCUSSION... (Through Thursday) Issued at 207 AM CST FRI JAN 30 2026 Today and Tonight: A stalled out surface boundary is stretching from Arkansas eastward through northern Mississippi, Central Alabama, and Central Georgia. A weak surface low was located across southern Arkansas that will move east through the day today, but will remain a dry system with very little low-level moisture to work with. We will see an increase in cloud cover through the day today associated with this system, but that should be about it. In fact, a lower deck of clouds showing up on the GOES-19 Night Fog channel is currently headed eastbound in Mississippi, and we'll have to see how far east those clouds can get by daybreak. An earlier arrival time would affect hourly temperatures over the next 12 hours. As the weak surface low moves off to the east by this afternoon, the arctic air will be inbound by this afternoon as the cold front sweeps southeastward across the CWA. Meanwhile, the very potent upper level shortwave and 500mb vort max to our north will quickly dive toward the Deep South and become a closed low through midnight tonight. Saturday through Sunday: Forecast guidance continues to zone in on the track of the dynamic, closed upper low during the day on Saturday. The latest 00z suite of guidance tracks the system even closer to the area, slightly farther southwest than yesterday. That will also increase chances (although still on the lower end) of more organized bands of snow showers to develop on the western periphery of the system as moisture below 700mb wraps around from the north. Seeing better agreement from the suite of guidance and additional signals from CAMs, I've opted to increase PoPs to 20 and 30 percent across far eastern and northeastern counties for snow showers starting early Saturday morning and lasting through midday. Within this area, there would be an opportunity for minor accumulations, especially within the higher elevations of Cleburne and Cherokee Counties. Farther west and southwest, we'll see a good chance for the development of flurries perhaps as far south as Clanton and Alex City. At this point in time no accumulations or impacts are expected. In addition, with higher wind gusts and the drier nature of the snow that could fall, accumulation chances would actually be lower in that scenario. We'll keep an eye on it to see if anything changes, as this will be a very dynamic and quickly organizing system. Speaking of those higher wind gusts, combined with the arrival of the arctic air we're going to be looking at very dangerous cold conditions across much of Central Alabama Saturday morning through Sunday. I've decided to go on the higher end of guidance in terms of prevailing wind and wind gusts, as NBM winds typically under perform actual observations. Plus, I'd rather be on the higher end to account for the chance of seeing wind gusts up to 40 mph that would send wind chills plummeting down below zero in Vernon, Hamilton, and Haleyville and as low as the single digits above zero south of I-85. Taking those numbers into account, the Extreme Cold Warning has been greatly expanded to include all counties along and west of a line from Gadsden, Birmingham, Clanton, and Fort Deposit late Friday night through midday Saturday. The Cold Weather Advisory remains in effect for counties farther to the east, and an Extreme Cold Watch also remains in effect for the entire forecast area for Sunday. That watch will most likely need to be upgraded to a warning for many locations if not the entire CWA during the day today if guidance continues to indicate higher gradient winds lasting a bit longer. Actual low temperatures are forecast to range from the lower teens northwest to the lower 20s southeast by daybreak Saturday and low to mid teens areawide by Sunday morning. The large area of snow/ice pack close by to our north could also influence temperatures to be a little colder than guidance indicates. Highs Sunday afternoon are expected to rise above freezing for all locations between the mid 30s and lower 40s. Due to the long duration of cold air expected, preparations should already be in place to protect people who may not have adequate shelter or heating, bring pets inside, and cover exposed pipes. Monday through Thursday: The active weather pattern is showing no signs of letting up as we go through next week. Temperatures are expected to warm up nicely by Monday and Tuesday ahead of the next system approaching the region by Wednesday. We may actually reach the lower 60s for highs across the southern tier of counties Tuesday afternoon. Guidance is in decent agreement with an arrival of our next cold front during the day on Wednesday, but differs in terms of the strength and orientation of the overall shortwave trough set to move across the eastern CONUS. For now, that will be our next good chance for rain with plenty of time to resolve the upper level pattern. 56/GDG && .AVIATION... (12Z TAFS) Issued at 605 AM CST FRI JAN 30 2026 All sites are currently VFR. Light winds this morning will become NW and increase to ~6-11kts. Winds will become gusty tonight with tight surface pressure gradients with NW sustained winds of ~10-15kts and gusts of ~20-26kts. MVFR cigs will move into the area late this afternoon into this evening from WNW to ESE. A few flurries will be possible late tonight into Sat morning as a post frontal low digs SEWD from the Plains and swings across E Conus. 08 && .FIRE WEATHER... MinRH values will increase today through tonight, as moisture starts to work back into the region ahead of the next front. Very cold and very dry air will then move back into the region over the weekend with gusty northwest transport winds as high as 35 to 40 mph on Saturday slowly decreasing through the day on Sunday. MinRH values are forecast to drop back down into the 30s on Saturday and Sunday afternoon with single digit dewpoint values. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 48 17 27 12 / 0 20 20 0 Anniston 48 18 26 13 / 10 20 20 0 Birmingham 49 18 27 14 / 0 10 10 0 Tuscaloosa 50 18 29 16 / 0 10 0 0 Calera 50 18 28 14 / 0 10 10 0 Auburn 52 22 28 15 / 10 10 10 0 Montgomery 54 23 31 17 / 10 10 10 0 Troy 56 23 31 16 / 0 10 10 0 && .BMX WATCHES/WARNINGS/ADVISORIES... Extreme Cold Warning from midnight tonight to noon CST Saturday for the following counties: Autauga-Bibb-Blount-Chilton-Dallas- Etowah-Fayette-Greene-Hale-Jefferson-Lamar-Lowndes-Marengo- Marion-Perry-Pickens-Shelby-St. Clair-Sumter-Tuscaloosa-Walker- Winston. Extreme Cold Watch from Saturday afternoon through Sunday morning for the following counties: Autauga-Barbour-Bibb-Blount- Bullock-Calhoun-Chambers-Cherokee-Chilton-Clay-Cleburne-Coosa- Dallas-Elmore-Etowah-Fayette-Greene-Hale-Jefferson-Lamar-Lee- Lowndes-Macon-Marengo-Marion-Montgomery-Perry-Pickens-Pike- Randolph-Russell-Shelby-St. Clair-Sumter-Talladega-Tallapoosa- Tuscaloosa-Walker-Winston. Cold Weather Advisory from midnight tonight to noon CST Saturday for the following counties: Barbour-Bullock-Calhoun-Chambers- Cherokee-Clay-Cleburne-Coosa-Elmore-Lee-Macon-Montgomery-Pike- Randolph-Russell-Talladega-Tallapoosa. && DISCUSSION...56/GDG AVIATION...08
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 10:58 AM CST | Winter Weather Advisory | BMX | Calhoun, Cherokee, Clay, Cleburne, Etowah, Randolph | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.